Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 19, 2012, 6:12 PM CDT for Butler County, Colfax County, Dodge County, Nebraska. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 6:12 PM CDT (23:12 UTC)
- Expired
- May 19, 2012, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Butler County, NE, Colfax County, NE, Dodge County, NE
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:22 PM CDT | HAIL 1 | 1 S Schuyler, NE | |
| May 19, 6:28 PM CDT | TSTM WND GST 60 | Schuyler, NE | QUARTER AND GOLFBALL HAIL. |
| May 19, 6:35 PM CDT | HAIL 1.75 | 1 E Schuyler, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -453 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS53 KOAX 192312
SVROAX
NEC023-037-053-200000-
/O.NEW.KOAX.SV.W.0111.120519T2312Z-120520T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
612 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
COLFAX COUNTY IN NORTHEAST NEBRASKA...
EXTREME SOUTHWESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP
TO PING PONG BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR BELLWOOD...OR 8 MILES EAST OF COLUMBUS...
AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SCHUYLER...LINWOOD...ROGERS AND RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4150 9725 4164 9697 4156 9684 4142 9685
4131 9724
TIME...MOT...LOC 2307Z 240DEG 20KT 4140 9720
WIND...HAIL 70MPH 1.50IN
$$
NIETFELD5 follow-up statements
188
WWUS53 KOAX 192319
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
619 PM CDT SAT MAY 19 2012
NEC023-037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
BUTLER NE-COLFAX NE-DODGE NE-
619 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
CDT FOR EXTREME NORTHEASTERN BUTLER...COLFAX AND EXTREME
SOUTHWESTERN DODGE COUNTIES...
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING
PONG BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR SCHUYLER...OR 11 MILES EAST OF COLUMBUS...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SCHUYLER...LINWOOD AND ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS
A BATHROOM OR CLOSET.
&&
LAT...LON 4164 9697 4156 9684 4145 9685 4145 9690
4141 9690 4134 9715 4151 9720
TIME...MOT...LOC 2317Z 240DEG 20KT 4143 9714
WIND...HAIL 70MPH 1.50IN
$$
NIETFELD556
WWUS53 KOAX 192330
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT SAT MAY 19 2012
NEC023-037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
BUTLER NE-COLFAX NE-DODGE NE-
630 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
CDT FOR EXTREME NORTHEASTERN BUTLER...COLFAX AND EXTREME
SOUTHWESTERN DODGE COUNTIES...
AT 625 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO GLOF BALL SIZE AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SCHUYLER...OR 12 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE... SCHUYLER...LINWOOD AND ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS
A BATHROOM OR CLOSET.
&&
LAT...LON 4164 9697 4156 9684 4145 9685 4145 9690
4141 9690 4135 9714 4150 9716
TIME...MOT...LOC 2321Z 240DEG 20KT 4144 9711
WIND...HAIL 70MPH 1.50IN
$$
NIETFELD905
WWUS53 KOAX 192336
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT SAT MAY 19 2012
NEC023-200010-
/O.CAN.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
BUTLER NE-
636 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BUTLER
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED FOR THIS AREA. HOWEVER A WARNING REMAINS IN EFFECT JUST TO
TH EAST.
LAT...LON 4163 9699 4164 9696 4156 9684 4145 9685
4145 9694 4142 9699 4142 9700 4153 9710
TIME...MOT...LOC 2335Z 240DEG 22KT 4148 9702
$$
NEC037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
COLFAX NE-DODGE NE-
636 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
CDT FOR SOUTHEASTERN COLFAX AND EXTREME SOUTHWESTERN DODGE
COUNTIES...
AT 631 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR SCHUYLER...OR 17 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
ROGERS.
GOLF BALL SIZE HAIL AND 70 MPH WINDS WERE REPORTED WITH THIS STORM
IN SCHUYLER AT 628 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS
A BATHROOM OR CLOSET.
&&
LAT...LON 4163 9699 4164 9696 4156 9684 4145 9685
4145 9694 4142 9699 4142 9700 4153 9710
TIME...MOT...LOC 2331Z 240DEG 22KT 4148 9702
WIND...HAIL 70MPH 1.75IN
$$
NIETFELD728
WWUS53 KOAX 192350
SVSOAX
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY
NEBRASKA 650 PM CDT SAT MAY 19 2012
NEC037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
COLFAX NE-DODGE NE-
650 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
CDT FOR EAST CENTRAL COLFAX AND EXTREME SOUTHWESTERN DODGE
COUNTIES...
AT 645 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SCHUYLER...OR 21 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4162 9699 4164 9696 4156 9684 4145 9685
4148 9692 4150 9697 4154 9701
TIME...MOT...LOC 2345Z 240DEG 20KT 4151 9695
WIND...HAIL 70MPH 1.75IN
$$
NIETFELD011
WWUS53 KOAX 192356
SVSOAX
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY
NEBRASKA 656 PM CDT SAT MAY 19 2012
NEC053-037-200010-
/O.EXP.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
COLFAX NE-DODGE NE-
656 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLFAX AND
EXTREME SOUTHWESTERN DODGE COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 4162 9699 4164 9696 4156 9684 4145 9685
4148 9692 4150 9697 4154 9701
TIME...MOT...LOC 2355Z 240DEG 20KT 4151 9695
$$
NIETFELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:12 PM CDT, 3 hours earlier.
Area forecast discussion, May 19, 3:12 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 312 PM CDT SAT MAY 19 2012 .DISCUSSION... A COLD FRONT WAS LOCATED OVER PARTS OF NORTHEAST INTO SOUTH CENTRAL NEBRASKA AT 19Z. THE FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. THE FRONT AND ASSOCIATED THUNDERSTORMS WILL BE EAST OF THE AREA ON SUNDAY WITH COOLER TEMPERATURES EXPECTED AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH MONDAY. INCREASING SOUTHERLY FLOW THEN RETURNS MONDAY NIGHT THROUGH TUESDAY IN ADVANCE OF ANOTHER COLD FRONT MOVING INTO THE WESTERN HIGH PLAINS. THIS SECOND COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON WEDNESDAY THEN STALL OUT OVER SOUTHEAST NEBRASKA WEDNESDAY NIGHT. EXTENDED MODELS THEN DIFFER ON THE SOLUTION FOR THE REMAINDER OF THE WEEK AS THE GFS KEEPS THE STALLED BOUNDARY NEAR THE KANSAS BORDER WITH THE CHANCE OF MORE THUNDERSTORMS FOR THE AREA. THE ECMWF MEANWHILE LIFTS IT NORTH AS A WARM FRONT BY FRIDAY WITH SIGNIFICANTLY WARMER TEMPERATURES INDICATED FOR THE WEEKEND. AS A RESULT LOW CONFIDENCE AT THIS TIME FOR THIS PORTION OF THE EXTENDED PERIOD. && .AVIATION... 18Z TAFS FOR KOMA...KLNK...AND KOFK. MAIN AVIATION CONCERN WILL BE STRONG THUNDERSTORMS THAT DEVELOP AFTER 22Z AND PERSIST INTO THE EVENING. LARGE HAIL AND SEVERE DOWNBURST WINDS WILL BE POSSIBLE WITH A FEW OF THESE STORMS. STORMS SHOULD WEAKEN AFTER 03Z...AND MAY DIMINISH TO SHOWERS OR WEAK CONVECTION BY 06Z THEN END SHORTLY AFTER 06Z. A WELL-DEFINED COLD FRONT EXTENDED FROM AROUND KOFK TO KGRI AT 17Z AND THIS FRONT WILL SLOWLY MOVE THROUGH EASTERN NEBRASKA TODAY AND TONIGHT...SWITCHING THE WINDS FROM SOUTH TO NORTHWEST. AHEAD OF THE FRONT DURING THE AFTERNOON HOURS...KOMA AND KLNK WILL HAVE SOUTH WINDS GUSTING OVER 20 KNOTS...BUT THESE SHOULD WEAKEN BY SUNSET AS THE FRONT APPROACHES. AFTER THE STORMS AND SHOWERS MOVE OUT LATE TONIGHT...VFR CONDITIONS ARE EXPECTED FROM THE EARLY MORNING HOURS SUNDAY THROUGH THE END OF THE TAF PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/NIETFELD
Hazardous weather outlook, May 19, 4:13 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 413 PM CDT SAT MAY 19 2012 IAZ043-055-056-069-079-090-NEZ015-032>034-042>045-050>053-065>068- 078-088>092-201115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-FREMONT-THURSTON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- 413 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY... AND CHANCES MAY CONTINUE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. NEZ011-012-016>018-030-031-201115- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 413 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY... AND CHANCES MAY CONTINUE INTO FRIDAY. LATER OUTLOOKS WILL ADDRESS THE CHANCE OF SEVERE STORMS IN THOSE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY. IAZ080-091-NEZ093-201115- MONTGOMERY-PAGE-RICHARDSON- 413 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS IS ON WEDNESDAY AND THURSDAY...AND CHANCES MAY CONTINUE INTO FRIDAY. LATER OUTLOOKS WILL ADDRESS THE CHANCE OF SEVERE STORMS IN THOSE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME TONIGHT AND SUNDAY. FOBERT
In the hours before
Special weather statement, May 19, 5:19 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT SAT MAY 19 2012
NEZ042-043-192245-
COLFAX NE-PLATTE NE-
519 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLFAX AND PLATTE COUNTIES
UNTIL 545 PM CDT...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BELLWOOD...OR 5 MILES EAST OF
COLUMBUS...MOVING NORTH AT 25 MPH.
ANOTHER STRONG THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF COLUMBUS IS
ALSO MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...CLARKSON...LEIGH...DUNCAN...PLATTE CENTER...CRESTON...
HUMPHREY...RICHLAND AND TARNOV.
THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 110 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4174 9754 4174 9723 4172 9701 4143 9710
4138 9719 4139 9721 4138 9730 4139 9736
4138 9741 4140 9760
TIME...MOT...LOC 2215Z 189DEG 24KT 4141 9726
NIETFELDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:45 AM CDT | Special Weather Statement | OAX | Cedar | 45 min |
| May 19, 5:19 PM CDT | Special Weather Statement | OAX | Colfax, Platte | 26 min |
| May 19, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 32 min |
| May 19, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 25 min |
| May 19, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 27 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 49 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 49 min |
| May 19, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.